MAUDE Adverse Event Report: PRYTIME MEDICAL DEVICES, INC. ER-REBOA PLUS CATHETER; Catheter, intravascular occluding, temporary

PRYTIME MEDICAL DEVICES, INC. ER-REBOA PLUS CATHETER; Catheter, intravascular occluding, temporary
Catalog Number ER7232PLUS-EU
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 07/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Placenta praevia totalis percreta patient was originally planned for a c-section with elective use of the reboa through a special team experienced in endovascular procedures.Bleeding and worsening of the child's perfusion led to an unplanned, urgent c-section with blood loss greater than 2.5 liters.The consultant in charge decided to use the er-reboa plus catheter.The initial placement of the 7fr sheath was uneventful.The consultant had a formal training session for reboa, but in this case he didn't use a distal bp measurement nor did he use the recommended occlusion volume (2cc).He used 20cc for inflating the balloon.After occluding the aorta in zone iii, it led to good operation conditions for the obs.After finishing the operation, the team tried to deflate the balloon, which was followed with a profound hemodynamically instable situation.The reason was a ruptured retroperitoneal aorta (lesion 4cm ventrally, at the balloon position).Aorta was sutured and a patch was used.As of (b)(6) 2024, patient was at home and in good health.
 
Additional Manufacturer Narrative
User responsible person identified a lack of training as a factor in the incident.The individual in charge overinflated the balloon in a patient with small vasculature.20ml of fluid was used to inflate the balloon rather than the recommended 2ml in the ifu.Distal blood pressure measurements or imaging were not used to confirm occlusion.Ifu states "over-inflation of the balloon may result in damage to vessel wall and/or vessel rupture and/or balloon rupture and/or catheter damage".This was a zone 3 placement; therefore, the recommended inflation volume per the ifu is 2cc.The vascular surgeon that repaired the vessel stated that starting with 2cc would have been the appropriate starting inflation volume for this patient.The table below with inflation volumes is transcribed from the ifu: balloon diameter: inflation volume: 9mm , 2cc, 15mm , 5cc, 20mm , 8cc, 25mm , 13cc, 30mm, 20cc, 32mm (max).24cc (max).Additional training has been scheduled with the facility.

Brand Name
ER-REBOA PLUS CATHETER
Common Device Name
Catheter, intravascular occluding, temporary
Manufacturer (Section D)
PRYTIME MEDICAL DEVICES, INC.
12 upper balcones rd
suite 300
boerne TX 78006
Manufacturer (Section G)
PRYTIME MEDICAL DEVICES, INC.
12 upper balcones rd.
suite 300
boerne TX 78006
Manufacturer Contact
brian young
12 upper balcones rd.
suite 300
boerne, TX 78006
2103400116
MDR Report Key20131170
Report Number3026788751-2024-00011
Device Sequence Number20654714
Product Code MJN
UDI-Device Identifier00850001105057
UDI-Public00850001105057
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K193440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberER7232PLUS-EU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight61 KG